Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Recent severe elbow joint pain
Oct 5, 2001

Dear doctor, I hope you can help me. I am starting to have horrible pain in my right elbow going up to my shoulder and down to my wrist. Especially, as I am typing this minute. I am leaning my elbow on a pillow. After a recent geno-type my doctor put me on FORTOVASE. I have been of and on AIDS medications for 14 years. I am also currently on Zerit, Epivir and Kaletra. I am on Carbatrol and Neurontin from my Psychiatrist. I have been "cracking" my bones and knucles for years (probably arthritis) but never had much pain. I do take allopurinol dailey for a hereditary gout problem. My Infectious Disease doctor put me on Ultram for 6 mos. but took me off of it because he said it was bad for my liver. I had asked him to double the dose. He put me on Oxycontin last month and referred me to a Pain Managemnet Specialist. My lower back has also started hurting in the last 6 mos. but that is under control and I am careful about bending. At 51, I have had AIDS for probably 20 years and am just starting to have constant pain. I have dealt with all of the other common side affects. I do not abuse any of my medications and am no longer on Ultram. I am on the lowest dosage (20 mg twice a day) of Oxycontin and take it every 12 hrs. I am wondering if the Fortovase may be causing the problem in my elbow and muscle to ache. I don't want pain medication to cover up something that could be treated. Can you help me???

Response from Dr. Boyle

Unfortunately, you have many reasons for your elbow pain, and I doubt that the fortovase is causing it. This may be a gout flair, arthritis, tendonitis, lateral epicondylitis, or another cause. This should be evaluated by your doctor and, if appropriate, studies should be obtained to ascertain its cause.



Previous
Muscle twitching
Next
swollen parodit glands

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement